Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Looking for October tapering/quitting buddy

I am going to be working with my health care team to taper/quit my pain meds. I started taking Vicodin 7.5 then Norco 7.5 in Jan 2013 then Percocet 10/325 from July 2013 til Sept 21 2013 and have just been switched to MS Contin ER 30mg X 2 and am having a difficult time adjusting to the ER medication. I would just like to taper to see if I haven't become psychologically addicted to these pain killers? Anyone who has any experience tapering or who has quit I would appreciate your input. If you want to taper with me I would enjoy the companionship. I have tapered off 5 mg of klonopin and wow was that a lot of fun. I didn't know it but tapered off Vicodin at the same time as the klonopin back in '11 and remember quiting Vicodin as being no problem and maybe never realized how bad it was assuming all/most my withdrawls were coming from the klonopin. Silly me.
Okay, would love to here from every/anyone.


  • Scott,

    I can't tell you how many times I have tapered off my meds for exactly the reason you are.

    Also, the MD I used to have had me take a few "Drug Holidays" just to see if I could get my tolerance down and it does work.

    No matter what drug I happened to be on at the time ( and I have been on them all) I always start by switching over to either Hydrocodone or Oxycodone and do a very slow taper.

    The slower you go, the better.

    I never have any major withdrawals when doing this.

    When doing my first taper I think I was on a Long acting med and I couldn't do it.

    It is just easier to taper off a short acting med.

    To be honest, I always get so much anxiety when I start a taper but never really have any trouble getting off Hydocodone or Oxycodone.

    Anyway, just wanted to throw in there what works for me and I know there are many others here who can give good advice on this subject.

    Keep us updated on how you are doing and any help I can offer you, I will be happy to do so.

    Keep you in my prayers.

  • I have tapered off my medications a couple of times in my life, for the very same reasons, wanting to see what my pain levels were with, out and if I could tolerate them, to see if I could get away with using less and just because I was sick and tired of taking them .....
    Anyway, your doctor should provide you with a tapering schedule but basically, the way that it goes it to reduce the total amount of medication you are taking by a %. They may have to either convert the ER back to IR versions, or keep you on the ER version but a smaller dose- either way, they will take the total amount of all of your pain meds into consideration and reduce it by 10%-25% , depending on the doctor..some go really slowly, and some go a little faster. If they use the ER version, they will probably reduce the dosage to10 mg twice per day, and I think that is the lowest dose of the ER version there is, but usually you will be kept at the new dose for a few days to a week, and then reduced again to a lower amount, then reduced again, until you are down to one dose per day and then none. Since you are on a lower end dose of this med, it shouldn't take a long time to taper you off.
    One thing that I should caution you about is that your body will try to convince you to take more, but if you are serious about the tapering, then you will learn quickly to ignore it....Thankfully the body adjusts to the new dose fairly quickly, within a day or two so hopefully it will go smoothly for you..
Sign In or Register to comment.